Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 24, 2006, 3:33 AM MDT for Cheyenne County, Nebraska. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 3:33 AM MDT (09:33 UTC)
- Expired
- Jun 24, 2006, 5:30 AM MDT
- In force
- 117 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 149 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:00 AM MDT | FLASH FLOOD | 3 E Gurley, NE | LOCALIZED FLOODING ALONG COUNTY ROAD 119 BETWEEN COUNTY ROADS 44 AND 46. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 4075 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 240938 FFWCYS NEC033-241130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 333 AM MDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 530 AM MDT * AT 325 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3 TO 4 INCHES OF WATER HAS FALLEN ALONG AND WEST OF HIGHWAY 385 BETWEEN GURLEY AND SIDNEY FROM THUNDERSTORMS. CHEYENNE DISPATCH REPORTED HEAVY RAIN STILL FALLING WITHIN THE AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GURLEY EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4123 10319 4113 10285 4130 10280 4139 10314 $$ GOERING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:00 PM MDT, 13 hours 33 minutes earlier.
Area forecast discussion, Jun 23, 2:00 PM MDT, 13 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT FRI JUN 23 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY. INSTABILITY AROUND THE BLACK HILLS AND NORTHEASTERN WYOMING IS SPREADING INTO THE NORTHERN NEBRASKA PANHANDLE THIS AFTERNOON. DEW POINTS ARE IN THE 50S IN THE CENTRAL PANHANDLE AND NORTHERN PANHANDLE WITH A CONVERGENCE ZONE ALONG THE PINE RIDGE. I EXPECT TO SEE THUNDERSTORMS DEVELOP NEAR THE PINE RIDGE OVER THE NEXT COUPLE OF HOURS. A WEAK WAVE IS TRACKING EAST OVER DOUGLAS AT 19Z. THIS TOO WILL HELP INITIATE SOME LOCAL CONVECTION. WEST AND NORTHWESTERLY DOWNSLOPE SURFACE WINDS EXTEND TO EAST OF THE FRONT RANGE. CONVECTION WILL END OVERNIGHT. SATURDAY WILL SEE A SLIGHTLY BACK DOOR FRONT DRIFT INTO THE CWA FROM THE BLACK HILLS. THIS WILL GENERATE SOME UPSLOPE SURFACE FLOW THAT WILL LIKELY REACH THE WESTERN SIDE OF THE LARAMIE RANGES. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN THE LARAMIE RANGE AND LARAMIE VALLEY THEN SHIFT OUT ONTO THE PLAINS DURING THE LATE AFTERNOON. CONVECTIVE INSTABILITY IS MUCH LOWER...SO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. SLIGHTLY COOLER ON SUNDAY WITH A BACK DOOR HIGH PRESSURE SYSTEM AT THE SURFACE WILL SHUNT CONVECTION INTO COLORADO. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY CONTINUED NORTHWEST FLOW ALOFT DUE TO RIDGE ALONG WEST COAST WILL MOVE EAST AND WEAKEN AS NORTH PACIFIC SYSTEM MOVES TOWARDS PACIFIC NORTHWEST BY MID WEEK. TYPICAL SUMMERTIME DIURNAL CYCLE LOOKS LIKE BEST BET AT THIS POINT WITH UPSLOPE FLOW EACH DAY WITH AFTERNOON STORMS OVER THE MOUNTAINS MOVING OUT OVER THE LOWER ELEVATIONS BY EVENING. THE WILD CARD IS ANY SHORT WAVES MOVING THROUGH THE RIDGE THAT COULD ENHANCE THE SEVERE POTENTIAL...BUT NO CONFIDENCE ON TIMING. LITTLE CONVECTION EXPECTED MONDAY DUE TO LACK OF INSTABILITY. OTHERWISE WEAK INSTABILITY IN PLACE FOR AFTERNOONS AND EVENINGS FOR NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...COPLEY LONG TERM....EISE
Hazardous weather outlook, Jun 23, 9:50 PM MDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 950 PM MDT FRI JUN 23 2006 NEZ001>003-019>021-054-055-WYZ060-068-070-241545- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 950 PM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL MOVE INTO THE AREA TO THE NORTH OF A LUSK TO ALLIANCE LINE LATER TONIGHT. THE ACTIVITY WILL PRODUCE LIGHTNING...GUSTY WINDS AND A PERIOD OF MODERATE RAINFALL. SEVERE DROUGHT AND MODERATE WILDFIRE DANGER CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE. MODERATE WILDFIRE DANGER CONTINUES...EXCEPT FOR THE NORTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061>066-241545- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 950 PM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE WILDFIRE DANGER EXISTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. MODERATE WILDFIRE DANGER WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059-067-069-241545- CONVERSE-PLATTE-CHEYENNE FOOTHILLS- 950 PM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE WILDFIRE DANGER EXISTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. MODERATE WILDFIRE DANGER EXISTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
In the hours before
Local storm report, Jun 23, 9:50 PM MDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
950 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 26 S HARRISON 42.31N 103.88W
06/23/2006 E0.50 INCH SIOUX NE TRAINED SPOTTER
0547 PM HAIL 10 S REDBIRD 43.10N 104.27W
06/23/2006 M1.25 INCH NIOBRARA WY TRAINED SPOTTER
0547 PM HAIL 20 N LUSK 43.05N 104.45W
06/23/2006 M1.75 INCH NIOBRARA WY LAW ENFORCEMENT
0547 PM HAIL 10 S REDBIRD 43.10N 104.27W
06/23/2006 M1.25 INCH NIOBRARA WY TRAINED SPOTTER
0610 PM HAIL 15 NE LUSK 42.91N 104.24W
06/23/2006 M0.75 INCH NIOBRARA WY LAW ENFORCEMENT
0655 PM TSTM WND GST NE HARRISON 42.69N 103.88W
06/23/2006 E60 MPH SIOUX NE LAW ENFORCEMENT
THUNDERSTORM WIND GUST PUSHED A FIRETRUCK INTO A CAR.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:25 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 50 min |
| Jun 23, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 47 min |
| Jun 23, 7:55 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 39 min |
| Jun 23, 8:39 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 25 min |
| Jun 24, 1:00 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 45 min |
| Jun 24, 5:38 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 19 min |
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.